Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 770, NWS Jackson, MS

August 15, 2008Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2008, 7:29 PM CDT for Madison County, Rankin County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2008, 7:29 PM CDT (00:29 UTC)
Expired
Aug 15, 2008, 8:15 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 17 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1938 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1938 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 160029
SVRJAN
MSC089-121-160115-
/O.NEW.KJAN.SV.W.0770.080816T0029Z-080816T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CANTON...
  NORTH CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF FLOWOOD...

* UNTIL 815 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FANNIN...OR 6 MILES NORTH OF BRANDON...AND MOVING NORTHEAST AT 14
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FANNIN BY 740 PM CDT...
  GOSHEN SPRINGS BY 800 PM CDT...
  PISGAH BY 805 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3241 9006 3264 9008 3258 8978 3225 8991
      3232 9011
TIME...MOT...LOC 0029Z 203DEG 12KT 3237 8997

$$

40
3 follow-up statements
000 
WWUS54 KJAN 160041
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT FRI AUG 15 2008

MSC089-121-160115-
/O.CON.KJAN.SV.W.0770.000000T0000Z-080816T0115Z/
RANKIN MS-MADISON MS-
741 PM CDT FRI AUG 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL MADISON AND NORTH CENTRAL RANKIN COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GOSHEN SPRINGS...OR 9 MILES EAST OF MADISON...MOVING NORTH AT 16 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES EAST OF CANTON BY 805 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

IF ON OR NEAR ROSS BARNETT RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3247 8982 3247 8983 3242 8984 3241 8985
      3229 8990 3228 8990 3234 9010 3241 9006
      3264 9008 3258 8978
TIME...MOT...LOC 0041Z 201DEG 14KT 3247 8994

$$

40
000 
WWUS54 KJAN 160059
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
759 PM CDT FRI AUG 15 2008

MSC089-121-160115-
/O.CON.KJAN.SV.W.0770.000000T0000Z-080816T0115Z/
RANKIN MS-MADISON MS-
758 PM CDT FRI AUG 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL MADISON AND NORTH CENTRAL RANKIN COUNTIES...

AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF 
CANTON...MOVING NORTH AT 16 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EAST CENTRAL MADISON COUNTY AT 810 PM CDT

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3255 8979 3254 8980 3251 8981 3247 8984
      3247 8983 3242 8984 3247 9006 3264 9008
      3258 8978
TIME...MOT...LOC 0058Z 201DEG 14KT 3256 8991

$$

40
000 
WWUS54 KJAN 160114
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
814 PM CDT FRI AUG 15 2008

MSC089-121-160121-
/O.EXP.KJAN.SV.W.0770.000000T0000Z-080816T0115Z/
RANKIN MS-MADISON MS-
811 PM CDT FRI AUG 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON AND NORTH
CENTRAL RANKIN COUNTIES EXPIRES AT 815 PM CDT...

AT 812 PM...A CLUSTER OF STRONG THUNDERSTORMS CONTINUED FROM CANTON 
TO JUST WEST OF LUDLOW MOVING NORTH AT 16 MPH. WIND GUSTS OF 30 TO 
40 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS 
UP TO 1 INCH ARE STILL POSSIBLE WITH THESE STORMS AS THEY MOVE INTO 
NORTHERN MADISON COUNTY THROUGH 9 PM. 

THE STORMS APPEAR TO HAVE WEAKENED BELOW SEVERE LIMITS SO THE 
WARNING HAS WILL BE ALLOWED TO EXPIRE.

LAT...LON 3255 8979 3254 8980 3251 8981 3247 8984
      3247 8983 3242 8984 3247 9006 3264 9008
      3258 8978
TIME...MOT...LOC 0111Z 201DEG 14KT 3261 8992

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:00 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 15, 4:00 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT FRI AUG 15 2008

.SHORT TERM...IT IS NOW LOOKING LIKE A DECENT CHANCE AT WIDESPREAD
RAINFALL FOR THE REGION BETWEEN TONIGHT AND TOMORROW AS A POTENT
AUGUST DISTURBANCE CROSSES THE LOWER MISSISSIPPI VALLEY. FOR MANY
DAYS PREVIOUS MODELS HAVE SUGGESTED THERE WOULD NOT BE ENOUGH
MOISTURE IN THE VICINITY TO PRODUCE GOOD OPPORTUNITIES FOR RAIN WHEN
THIS DISTURBANCE PASSED THROUGH. NOW IT APPEARS THAT MODERATE
MOISTURE LEVELS (1.75 TO 2 INCH PRECIPITABLE WATER VALUES) WILL BE
ENOUGH IN THE PRESENCE OF A WEST TO EAST ORIENTED BAROCLINIC ZONE TO
GENERATE A GOOD COVERAGE OF SHOWERS AND EMBEDDED THUNDERSTORMS
DURING THIS PERIOD. BEST CHANCES OF RAIN TONIGHT WILL BE ALONG AND
WEST OF THE NATCHEZ TRACE CORRIDOR WHERE MOISTURE CONVERGENCE AND
MOISTURE TRANSPORT VECTORS WILL BE BEST. THE HIGHEST POTENTIAL FOR
WETNESS SHOULD BE LOCATED ALONG AND SOUTH OF THE INTERSTATE TWENTY
CORRIDOR TOMORROW WITH RAIN CHANCES TAPERING OFF FROM NORTH TO SOUTH
LATE IN THE DAY AS ENERGETIC FORCING ALOFT SHIFTS TO OUR EAST.

THIS WOULD BE A SET UP FOR LOTS OF SEVERE WEATHER FOR THE AREA THIS
TIME OF YEAR IF INSTABILITY WERE HIGHER...BUT EXPECTATIONS OF RATHER
TAME ATMOPHERIC LAPSE RATES THROUGH TOMORROW IN MOST AREAS SHOULD
KEEP THE THREAT FOR WIDESPREAD SEVERE STORMS LOW...ALTHOUGH ISOLATED
SEVERE STORMS WILL STILL BE POSSIBLE. THE MAIN THREATS SHOULD BE
HIGH WINDS...ESPECIALLY IF ANY ORGANIZED CLUSTERS OF STORMS CAN
DEVELOP. ALSO OF POTENTIAL CONCERN IS THE RISK OF HEAVY RAINFALL.
THIS RISK APPEARS HIGHEST TONIGHT IN NORTHWEST ZONES WHERE THE
COMBINATION OF INSTABILITY...MOISTURE TRANSPORT AND ATMSOPHERIC LIFT
WILL BE MAXIMIZED. OTHERWISE THE THREAT OF EXCESSIVE RAIN (AMOUNTS
OVER 2 TO 3 INCHES) APPEARS TO BE VERY LOCALIZED AND NOT WORTHY OF A
FLASH FLOOD WATCH. SEE THE HAZARDOUS WEATHER OUTLOOK FOR MORE
DETAILS.

BY SATURDAY NIGHT AND SUNDAY THERE SHOULD BE A TEMPORARY LULL IN
RAINFALL AS DISTURBANCES SHIFT TO THE EAST OF THE REGION AND THE
MAIN MOISTURE AXIS IS SHOVED SOUTH TOWARD THE GULF COAST. /BB/

.LONG TERM...

LATE SUN THROUGH TUE...QUITE A BIT OF UNCERTAINTY HERE BUT THESE
DAYS DO APPEAR TO BE THE DECENT CHANCES FOR SOME ADDITIONAL RAIN.
MOISTURE WILL BE ON THE INCREASE WITH PWS INCREASING FROM JUST ABV
1.25 TO NEAR 2. THE CLOSED UPPER LOW ON THE LEE SIDE OF THE
ROCKIES SUN WILL SLOWLY WORK EAST INTO THE CNTRL PLAINS BY TUE AND
THIS FEATURE WILL TRY TO SEND A FEW IMPULSES OUR WAY. THIS SHOULD
HELP GET ISLTD TO SCT CONVECTION ACROSS PORTIONS OF THE CWA. LOOK
FOR THE BEST CHANCE FOR RAIN ON SUN TO BE ACROSS THE SW. THIS AREA
WILL BE THE FIRST TO SEE THE INCREASE IN MOISTURE AND WILL BE
CLOSEST TO THE FIRST OF MULTIPLE WAVES TO ROTATE AROUND THE LOW.
WITH THE UPPER LOW PUSHING EAST ON MON THE RAIN CHANCES SHOULD GET A
LITTLE BETTER AND EXPAND TO THE EAST SOME. MOISTURE SHOULD NOT BE
TOO MUCH OF A PROBLEM AND AS ANY ONE OF THESE NEXT DISTURBANCES
MOVES TWRDS THE REGION SHRA AND TSRA SHOULD DEVELOP DURING THE DAY.
TUE MAY BE QUITE SIMILAR TO MON WITH THE BEST CHANCE OF RAIN ACROSS
THE WRN HALF OF THE CWA(CLOSER TO THE INFLUENCE OF THE UPPER LOW).
IF THE UPPER LOW IS A LITTLE FURTHER SOUTH AND EAST THEN POPS WILL
LIKELY NEED TO BE RAISED ACROSS THE AREA FOR MON AND TUE. AS FOR
TEMPERATURES LOOK FOR THE AREA TO BE NEAR NORMAL. H925 TEMPS WILL BE
RIGHT AROUND 24-25C AND THIS SHOULD ALLOW EVERYONE TO APPROACH 90
WITH AREAS OUTSIDE OF THE RAIN GETTING INTO THE LOWER 90S AND THE
AREAS THAT SEE RAIN POSSIBLY STAYING IN THE UPPER 80S.

HEADING INTO THE REST OF THE WEEK...THE MDLS SEEM TO WANT TO QUICKLY
BUILD IN A RIDGE OVER THE SERN/ERN CONUS WITH THE RIDGE AXIS
EXTENDING THROUGH CNTRL MS INTO SRN LA(NE TO SW). THE RIDGE SHOWN BY
THE MDLS NOW IS QUITE STRONG AND WOULD LIKELY KEEP THE AREA MOSTLY
DRY. THIS DOES APPEAR TO BE SOMEWHAT DIFFERENT FROM PREVIOUS MDLS
RUNS AND FCST AND WITH THAT I WILL JUST STICK WITH THE DRIER AND
WARMER GUI VALUES. OTHER THAN THAT WE WILL KEEP AN EYE ON THE
TROPICS AND ON THAT DISTURBANCE MOVING TWRDS PUERTO RICO. /CAB/

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT MOST TAF SITES INTO
TONIGHT.  ISOLATED CONVECTION IS ONGOING MAINLY THE DELTA REGION
THIS AFTERNOON...KGLH AND KGWO...AS AN UPPER LEVEL DISTURBANCE TO
THE WEST IS INTERACTING WITH A STALLED BOUNDARY OVER THE AREA.  THIS
TREND WILL CONTINUE THROUGH A GOOD BIT OF TONIGHT...WITH ACTIVITY
EXPECTING TO BECOME MORE WIDESPREAD SATURDAY MORNING...AND INTO
SATURDAY AFTERNOON AS A SERIES OF DISTURBANCES ARE POISED TO MOVE
ACROSS THE AREA.  MVFR/IFR CEILINGS AND VISIBILITIES WILL BRIEFLY BE
POSSIBLE THROUGH THE AFTERNOON AT SITES WHERE CONVECTION IS
OBSERVED.  THEN THROUGH THE NIGHT...MVFR...TO OCCASIONAL
IFR...CONDITIONS SHOULD PREVAIL AS DEEP MOISTURE INCREASES AND
SHOWERS AND THUNDERSTORMS BECOME MORE WIDESPREAD THROUGH THE DAY
SATURDAY. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  85  67  89 /  68  74  20  10
MERIDIAN      70  84  66  88 /  59  75  24  13
VICKSBURG     70  86  68  90 /  80  65  18  11
HATTIESBURG   71  83  69  89 /  50  84  31  23
NATCHEZ       72  83  68  87 /  69  74  25  22
GREENVILLE    69  88  64  91 /  66  43   9   5
GREENWOOD     68  88  66  90 /  57  47  10   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/19
Hazardous weather outlook, Aug 15, 3:12 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT FRI AUG 15 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
312 PM CDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA THIS EVENING AND INTO TONIGHT. STRONG DAMAGING WINDS AND
HAIL WILL BE THE PRIMARY CONCERNS ASSOCIATED WITH ANY STORMS THAT
BECOME SEVERE. THE AREA WITH THE GREATEST POTENTIAL FOR SEEING ANY
STRONG TO SEVERE STORMS WILL BE AREAS ALONG AND WEST OF A NATCHEZ TO
YAZOO CITY TO EUPORA LINE. THESE LATTER AREAS WILL ALSO HAVE HIGHER
POSSIBILITIES OF EXPERIENCING LOCALLY HEAVY RAINS FROM THUNDERSTORM
DOWNPOURS. AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO APPROACH THE
OUTLOOK AREA FROM THE WEST AND INTERACT WITH A FRONTAL BOUNDARY IN
AN INCREASINGLY MOISTURE AIRMASS. AS THIS OCCURS...THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS EVENING AND TONIGHT...WITH SOME
POTENTIALLY BECOMING AT LEAST BRIEFLY INTENSE.

ISOLATED STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE ACROSS
PORTIONS OF THE OUTLOOK AREA THROUGH THE DAY SATURDAY. STRONG
DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH ANY SEVERE
STORMS...WITH THE POTENTIAL FOR HAIL ALSO PRESENT. THE AREA WITH
THE GREATEST POTENTIAL FOR SEEING ANY STRONG TO SEVERE STORMS WILL
BE AREAS ALONG AND SOUTH OF INTERSTATE 20. ONCE AGAIN WITH A FRONTAL
BOUNDARY STALLED ACROSS THE OUTLOOK AREA...SEVERAL UPPER LEVEL
DISTURBANCES ARE FORECAST TO TRAVERSE THE BOUNDARY AND COMBINE WITH
AN INCREASINGLY MOIST AND UNSTABLE AIRMASS PRESENT OVER THE
AREA...THUS ALLOWING SHOWERS AND POTENTIALLY VIGOROUS THUNDERSTORMS
TO DEVELOP OVER THE AREA.

IN ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE AREA
SATURDAY...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR. WITH DEEP MOISTURE INCREASING THROUGH AT LEAST THE FIRST
HALF OF THE DAY AND DISTURBANCES CONTINUING TO MOVE EAST ALONG THE
STALLED FRONTAL BOUNDARY...ITS POSSIBLE THAT SOME SHOWERS AND
THUNDERSTORMS COULD MOVE OVER THE SAME LOCATIONS WITHIN A SHORT
AMOUNT OF TIME. THIS COULD LEAD TO THE PONDING OF WATER ON ROADS, AS
WELL AS IN POOR DRAINAGE AREAS AND IN LOW LYING AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TOMORROW.  OTHERWISE...
ACTIVATION IS NOT EXPECTED THURSDAY AUGUST 21ST.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Special weather statement, Aug 15, 3:24 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT FRI AUG 15 2008

MSZ028-029-032-152055-
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
324 PM CDT FRI AUG 15 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45
MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF LODI AT 324 PM
CDT...MOVING EAST AT 14 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL CHOCTAW...CENTRAL MONTGOMERY AND WESTERN
WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Aug 15, 3:28 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT FRI AUG 15 2008

ARZ074-075-152115-
ASHLEY AR-CHICOT AR-
328 PM CDT FRI AUG 15 2008

...STRONG THUNDERSTORM NEAR PORTLAND ARKANSAS MOVING EAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF PARKDALE AT 328 PM
CDT...MOVING EAST AT 16 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM AS IT AFFECTS PORTIONS OF THE PORTLAND
AREA BEFORE 4 PM.

PEOPLE IN SOUTHERN CHICOT AND EAST CENTRAL ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

40
Special weather statement, Aug 15, 3:50 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI AUG 15 2008

ARZ075-MSZ034-152135-
CHICOT AR-WASHINGTON MS-
350 PM CDT FRI AUG 15 2008

...COMPLEX OF STORMS OVER SOUTHERN CHICOT COUNTY MOVING EAST...

A COMPLEX STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
OF 1 TO 2 INCHES ALONG WITH GUSTY WINDS TO 40 MPH WAS LOCATED 6
MILES WEST OF EUDORA AT 350 PM CDT...MOVING EAST AT 14 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM
AS IT IMPACTS THE EUDORA AREA THROUGH 430 PM. THESE STORMS SHOULD
CROSS THE MISSISSIPPI RIVER INTO SOUTHWEST WASHINGTON COUNTY BEFORE
5 PM CDT.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN WASHINGTON AND SOUTHERN CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

40
Special weather statement, Aug 15, 4:31 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI AUG 15 2008

ARZ075-MSZ034-152215-
CHICOT AR-WASHINGTON MS-
431 PM CDT FRI AUG 15 2008

...A BAND OF STRONG THUNDERSTORMS CROSSING MISSISSIPPI RIVER...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 MPH WIND GUSTS WAS LOCATED FROM 8 MILES NORTH OF MCMILLAN
CORNER TO 6 MILES SOUTH OF EUDORA AT 431 PM CDT...MOVING EAST AT 15
MPH.

VERY HEAVY RAIN OF 1 TO 2 INCHES IS POSSIBLE WITH THESE STORMS AS
THEY CROSS THE LAKE VILLAGE AND GREENVILLE AREAS THROUGH 6 PM.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE STORMS
ALONG WITH PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS.IS

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN WASHINGTON AND CHICOT COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

40
Special weather statement, Aug 15, 5:13 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI AUG 15 2008

MSZ026>028-152300-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
513 PM CDT FRI AUG 15 2008

...STRONG THUNDERSTORM OVER AVALON MOVING NORTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...40 MPH
WINDS AND VERY HEAVY RAIN OF 1 TO 2 INCHES WAS LOCATED OVER AVALON
OR 3 MILES SOUTH OF LEFLORE AT 513 PM CDT...MOVING NORTHEAST AT 20
MPH.

THIS STORM SHOULD IMPACT THE LEFLORE...HOLCOMB AREAS BY 530 PM
AND POSSIBLY GRENADA AROUND 6 PM CDT WITH DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES AS WELL. PONDING OF WATER ON ROADS IS ALSO
LIKELY...ESPECIALLY ALONG HIGHWAY 7

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHWESTERN MONTGOMERY...NORTH CENTRAL CARROLL AND
GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Aug 15, 7:02 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT FRI AUG 15 2008

MSZ043-048-049-160010-
HINDS MS-RANKIN MS-MADISON MS-
702 PM CDT FRI AUG 15 2008

...STRONG THUNDERSTORM OVER FLOWOOD MOVING NORTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN UP TO ONE
INCH AND GUSTY WINDS TO 40 MPH WAS LOCATED OVER FLOWOOD AT 702 PM
CDT...MOVING NORTHEAST AT 14 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THIS STORM AS IT
MOVES INTO THE ROSS BARNETT RESERVOIR AREA THROUGH 730 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MADISON...NORTHERN RANKIN AND EAST CENTRAL
HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:25 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith31 min
Aug 15, 10:00 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 30 more13 hr
Aug 15, 10:40 PM CDTFlash Flood WarningJANJasper, Jones50 min
Aug 16, 2:31 AM CDTFlash Flood WarningJANLeflore, Sunflower119 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.